Alert archive / Michigan / Lakeshore Flood Statements in 2009
Lakeshore Flood Statement 4, NWS Gaylord, MI
NWS Gaylord, MI issued this lakeshore flood statement at Jul 15, 2009, 10:50 AM EDT. It took effect at Jul 15, 2009, 11:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2009, 10:50 AM EDT (14:50 UTC)
- In effect from
- Jul 15, 2009, 11:00 AM EDT
- Expired
- Jul 16, 2009, 1:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS43 KAPX 151450 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1050 AM EDT WED JUL 15 2009 ......RISK OF RIP CURRENTS THROUGH THIS AFTERNOON... MIZ015-152100- /O.NEW.KAPX.LS.S.0004.090715T1500Z-090715T2100Z/ MACKINAC- INCLUDING THE CITY OF...ST. IGNACE 1050 AM EDT WED JUL 15 2009 GUSTY SOUTHWEST WINDS WILL RESULT IN CHOPPY WAVES...AND BRING A RISK FOR RIP CURRENTS TO LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN...ESPECIALLY ALONG US-2 WEST OF THE MACKINAC BRIDGE. AS WINDS AND WAVES SUBSIDE EARLY THIS EVENING...THE THREAT FOR RIP CURRENTS WILL DIMINISH. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$ MSB
1 follow-up statement
000 WHUS43 KAPX 152003 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 403 PM EDT WED JUL 15 2009 ......RISK OF RIP CURRENTS THROUGH THIS EVENING... MIZ015-160500- /O.EXT.KAPX.LS.S.0004.000000T0000Z-090716T0500Z/ MACKINAC- INCLUDING THE CITY OF...ST. IGNACE 403 PM EDT WED JUL 15 2009 GUSTY SOUTHWEST WINDS WILL RESULT IN CHOPPY WAVES...AND BRING A RISK FOR RIP CURRENTS TO LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN...ESPECIALLY ALONG US-2 WEST OF THE MACKINAC BRIDGE. AS WINDS VEER NORTHWESTERLY AND WAVES SUBSIDE LATER THIS EVENING...THE THREAT FOR RIP CURRENTS WILL DIMINISH. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$ MSB
What forecasters said that day
The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this lakeshore flood statement went out at Jul 15, 10:35 AM EDT, 15 minutes earlier.
Area forecast discussion, Jul 15, 10:35 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1035 AM EDT WED JUL 15 2009
.SYNOPSIS.../ISSUED AT 432 AM/
A LOW PRES SYSTEM WAS NEAR LAKE WINNIPEG THIS MORNING. THE COLD
FRONT ASSOCIATED WITH THIS LOW WAS MOVING THROUGH THE UPPER MIDWEST.
THIS FRONT WILL CROSS THE REGION TONIGHT...BRINGING SCATTERED
SHOWERS...AND POSSIBLY A THUNDERSTORM OR TWO TO THE REGION. A
PLEASANT BUT BREEZY DAY IS EXPECTED THURSDAY. THEN ANOTHER SHOT OF
UNSEASONABLY COOL AIR WILL MOVE INTO THE REGION THURSDAY NIGHT INTO
FRIDAY...RETURNING THE REGION TO MUCH BELOW NORMAL TEMPS AND
UNSETTLED WEATHER FRI AND SAT. TEMPS WILL SLOWLY MODERATE INTO
EARLY NEXT WEEK...BUT WILL REMAIN BELOW NORMAL.
JH
&&
.SHORT TERM.../ISSUED AT 1032 AM/...TODAY
SCATTERED SHOWERS CONTINUE THIS MORNING ACROSS THE NORTHWOODS IN
WARM...MOIST ADVECTION REGIME AHEAD OF INITIAL LOW AMPLITUDE
SHORTWAVE PIVOTING ACROSS THE NORTHERN LAKES. EXPECT THIS TREND TO
CONTINUE FOR THE REMAINDER OF THE MORNING...ALTHOUGH EXPECTED
COVERAGE OF ANY LINGERING ACTIVITY SUGGESTS MOST AREAS WILL REMAIN
DRY. SHARP MID AND UPPER LEVEL DRYING...AS EVIDENCED BY REGIONAL
WATER VAPOR IMAGERY AND 12Z GREEN BAY SOUNDING...COINCIDENT WITH
INCREASING LOW LEVEL MOISTURE AHEAD OF CENTRAL WISCONSIN COLD
FRONT...DOES RAISE THE CONCERN FOR RENEWED SHOWER AND STORM ACTIVITY
THIS AFTERNOON. BASED OF CURRENT LOW LEVEL MOISTURE PROGS...THINKING
OVERNIGHT FORECASTER METHODOLOGY OF LOWERING MODEL SUGGESTED DEW POINTS
SEVERAL DEGREES ACROSS THE BOARD MORE THAN JUSTIFIED. STILL...
UTILIZING MODEL DERIVED SOUNDINGS (LOCAL 12Z SOUNDING WAS
CONTAMINATED BY OVERHEAD SHOWER ACTIVITY) DOES SHOW UPWARDS OF
SEVERAL HUNDRED J/KG OF MEAN LAYER CAPE...USING A 78F AND 62F
TEMPERATURE AND DEW POINT RESPECTIVELY. OVERALL...HARD TO ARGUE WITH
INHERITED LOW CHANCE SHOWER AND STORM MENTION AS AFOREMENTIONED
FRONT APPROACHES LATER THIS AFTERNOON. ONCE AGAIN...SEVERE POTENTIAL
APPEARS MINIMAL WITH >14.0 KFT FREEZING LEVEL AND EXPECTED WEAK
CONVECTIVE ORGANIZATION GIVEN LESS THAN FAVORABLE DYNAMICS.
STILL...AS ALWAYS...WILL HAVE TO WATCH FOR AN ISOLATED SEVERE CELL
OR TWO AS 500MB WINDSPEED NEARS 40 KNOTS. OTHERWISE...CURRENT GRIDS
IN GREAT SHAPE WITH JUST COSMETIC CHANGES ON TEMPERATURE...DEW
POINT...AND CLOUD TRENDS TO ACCOUNT FOR REAL-TIME CONDITIONS.
MSB
&&
.LONG TERM.../ISSUED AT 432 AM/...TONIGHT AND BEYOND
TONIGHT...ASSUMING SOME SHOWER ACTIVITY ULTIMATELY DEVELOPS THIS
AFTERNOON...HAVE STRETCHED CHANCY POPS INTO THE EVENING HOURS BEFORE
NRN MICHIGAN ENDS UP DRY SLOTTED DURING THE OVERNIGHT HOURS ALONG
WITH SOME SEMBLANCE OF CLEARING.
THURSDAY AND THURSDAY NIGHT...SHOULD BE ABLE TO SQUEEZE OUT A
RELATIVELY DECENT DAY THURSDAY ACROSS THE NORTH WOODS AS NRN
MICHIGAN SITS DRY SLOTTED BUT ALONG THE SRN FRINGE OF DEPRESSED
HEIGHTS ALOFT AND A DEEPENING CYCLONE NORTH OF LAKE SUPERIOR.
CIRCULATION CENTER/DEEPER MOISTURE AND STEEPENING LAPSE RATES
EVENTUALLY BEGINS TO DESCEND INTO UPPER MICHIGAN DURING THE AFTERNOON
HOURS...AND EXPECTED TO SPREAD CLOUD COVER AND POTENTIAL FOR SHOWERS
INTO EASTERN UPPER MICHIGAN BY LATE AFTERNOON. THIS PROCESS THEN
CONTINUES INTO THURSDAY NIGHT WITH CLOUD COVER AND SHOWER CHANCES
FURTHER SPREADING INTO THE REST OF THE FORECAST AREA AS WE GO
THROUGH THE NIGHT.
FRIDAY INTO SATURDAY...BACK INTO A PATTERN WE/VE SEEN MUCH TO
FREQUENTLY THIS SUMMER AS ANOTHER DEEP CLOSED LOW SLOWLY DESCENDS
THROUGH THE STATE. DEEPER MOISTURE WRAPPING DOWN THROUGH THE REGION
WITH THIS SYSTEM/SHALLOW INSTABILITY AND PERHAPS EVEN THE LAKES
ADDING SOME CONTRIBUTION AS LAKE-850 MB DELTA T/S APPROACH 13C ALL
SUGGESTS A RATHER CLOUDY AND COOL STRETCH WITH SCT SHOWERS ABOUT.
FRIDAY LOOKING TO BE THE COOLEST DAY AND HAVE NUDGED HIGH TEMPS DOWN
A BIT LOWER...WHERE INLAND HIGHER TERRAIN AREAS MAY ONCE AGAIN
STRUGGLE TO CRACK 60F. SOME IMPROVEMENT BY SATURDAY AS THE CORE OF
COOLEST AIR GETS FURTHER MODIFIED AND SLIDES OFF TO THE EAST...BUT
DAYTIME HIGHS STILL RANGING THROUGH THE 60S FOR MOST AREAS AND STILL
HAVE TO INCLUDE A LOWER END CHANCE FOR SHOWERS THROUGH THE DAY.
NO CHANGES BEYOND SATURDAY...BUT FOR NOW IT APPEARS WE WILL BE ABLE
TO SALVAGE THE SECOND HALF OF THE WEEKEND WITH DRIER AND WARMER
WEATHER.
ADAM
&&
.MARINE.../ISSUED AT 432 AM/
LIGHT WINDS WILL INCREASE FROM THE SOUTH OVER ALL NEARSHORE (NSH)
WATERS TODAY...AS A COLD FRONT AND LOW PRES SYSTEM APPROACHES. THE
FRONT WILL CROSS WHITEFISH BAY AND THE LAKE MI WATERS AROUND
SUNSET....AND PASS THROUGH THE LAKE HURON WATERS BY MIDNIGHT.
DESPITE INCREASING STABILITY...BELIEVE THERE IS A LOW PROBABILITY
THAT A COUPLE GUSTS COULD APPROACH AND EVEN TOUCH 25 KTS ON LAKE
MI...FROM MANISTEE TO THE BRIDGE...DUE TO FUNNELING/ACCELERATION
BETWEEN THE BLUFFS AND ISLANDS. A SMALL CRAFT ADVISORY WILL BE
ISSUED WITH THIS FCST PACKAGE AND RUN FROM 11A-5P. ELSEWHERE...SUB
SCA GUSTS ARE EXPECTED OVER WHITEFISH BAY/ST.MARYS RIVER AND THE
NSH WATERS OF NORTHEAST LOWER MI ON LAKE HURON.
WINDS WILL SHIFT TO THE NW AFTER FRONTAL PASSAGE. SPEEDS WILL
DIMINISH BEHIND THE FRONT...EXCEPT ALONG THE LAKE HURON NEARSHORE
WATERS OF NORTHEAST LOWER MICHIGAN...FROM 5 NM EAST OF THE BRIDGE TO
STURGEON PT. NEED TO WATCH POTENTIAL FOR A BRIEF PERIOD OF GUST TO
30 KTS IN PULSE OF COLD AIR ADVECTION IMMEDIATELY BEHIND THE FRONT.
STABILITY IS FCST TO DECREASE WITH 30-35 KTS AVAILABLE AT 950 MB IN
WNW FLOW.
JH
&&
.AVIATION.../ISSUED AT 653 AM/...VALID FOR 12Z TAFS
OVERALL VFR CONDITIONS ANTICIPATED THROUGH THURSDAY MORNING.
POCKETS OF SHOWERS FALLING FROM VFR 8-10K FEET CLOUD LAYERS NOW MOVING
THROUGH NRN MICHIGAN ALONG LEADING EDGE OF MOISTURE AXIS PRESSING
INTO THE REGION. HOWEVER...SHOWER ACTIVITY BY-AND-LARGE MISSING THE
TERMINAL SITES WITH PLN THE MOST LIKELY SPOT TO SEE A COUPLE HOUR
PERIOD OF SHOWERS THIS MORNING.
INITIAL ACTIVITY EXPECTED TO MOVE OUT OF THE REGION BY EARLY
AFTERNOON. THEN...OCCLUDED FRONT EXPECTED TO SLIP THROUGH NRN
MICHIGAN DURING THE AFTERNOON HOURS. WILL HAVE TO WAIT AND SEE IF
ENOUGH CLEARING/HEATING AND DESTABILIZATION CAN COMMENCE PRIOR TO
FROPA TO TRIGGER ADDITIONAL SHOWERS AND STORMS LATER THIS
AFTERNOON INTO THE EARLY EVENING. BUT IF THAT OCCURS APN WILL
HAVE THE BEST CHANCE OF SEEING ANY OF THAT ACTIVITY.
ADAM
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ341-
342-344>346.
LH...NONE.
LS...NONE.
&&Hazardous weather outlook, Jul 15, 4:35 AM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 435 AM EDT WED JUL 15 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 161000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 435 AM EDT WED JUL 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS MORNING ACROSS EASTERN UPPER MICHIGAN AND THE TIP OF THE MITT COUNTIES OF NORTHERN LOWER MICHIGAN. SEVERE STORMS ARE NOT EXPECTED. THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON INTO THE EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME...THOUGH STRONGER STORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS OVER 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ADAM
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:36 AM EDT | Small Craft Advisory | APX | 20 hr |
Nearby
Lakeshore Flood Statements in Michigan, 2009Every lakeshore flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.